Alert archive / Kansas / Frost Advisories in 2020
Frost Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Sep 28, 2020, 2:41 PM MDT for Hamilton County, Kansas. It took effect at Sep 29, 2020, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2020, 2:41 PM MDT (20:41 UTC)
- In effect from
- Sep 29, 2020, 2:00 AM MDT
- Expired
- Sep 29, 2020, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 152 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524 WWUS73 KDDC 282041 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 341 PM CDT Mon Sep 28 2020 KSZ061-290900- /O.NEW.KDDC.FR.Y.0002.200929T0800Z-200929T1400Z/ Hamilton- Including the city of Syracuse 241 PM MDT Mon Sep 28 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY... * WHAT...Low temperatures in the 34 to 36 degree range. * WHERE...Hamilton County, particularly along the Arkansas River valley. * WHEN...From 2 AM to 8 AM MDT Tuesday. * IMPACTS...Early season temperatures this cold could severely damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
715 WWUS73 KDDC 291400 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 900 AM CDT Tue Sep 29 2020 KSZ061-291500- /O.EXP.KDDC.FR.Y.0002.000000T0000Z-200929T1400Z/ Hamilton- Including the city of Syracuse 800 AM MDT Tue Sep 29 2020 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Sep 28, 2:36 PM MDT, 5 minutes earlier.
Area forecast discussion, Sep 28, 2:36 PM MDT, 5 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 336 PM CDT Mon Sep 28 2020 ...Updated Short Term, Long Term, and Fire Weather Sections... .SHORT TERM...(This evening through Tuesday) Issued at 334 PM CDT Mon Sep 28 2020 The dry northwest flow pattern continues! A deep mid-upper tropospheric trough will push east through the Short Term period, but the overall shape of the longer wave hemispheric pattern will not be changing much. This will result in the continuation of northwesterly winds in the lower atmosphere, including the surface along with very dry air. Winds tomorrow will attain more of a westerly component, however it will be from a classic west-northwest downslope direction, so we should warm up nicely after a chilly morning. Speaking of the chilly morning, we will be going with lows generally in the 37 to 40 degree range across much of the forecast area. We will go a little colder for lows in vicinity of the Ark River across Hamilton County where some 34 to 36F lows are possible. For that reason, we will hoist a Frost Advisory for just that county across the NWS Dodge City forecast area. Abundant direct insolation, dry air, and the aforementioned west-northwest winds will allow temperatures to warm up well into the mid to upper 70s for highs. .LONG TERM...(Tuesday night through Monday) Issued at 334 PM CDT Mon Sep 28 2020 Another shortwave trough will round the western/southern periphery of the larger Hudson Bay gyre mid-week, and this will help push another weak cold front down into Kansas. Western Kansas will only see a glancing shot from this cooler airmass, but again it will remain dry. After a day of afternoon temperatures in the 80s on Wednesday, we should see Thursday temperatures knocked back down into the upper 60s to around 70 for highs. Friday and Saturday should see similar temperature rebounds as we are seeing today through Wednesday. On Saturday, we would see temperatures back into the upper 70s to around 80F as western Kansas remains in a dry northwest flow pattern through the end of this Long Term period (the end of the upcoming weekend). There does not appear to be any sign in the longer range global models/ensembles of a fundamental hemispheric jet stream pattern shift to a wetter regime for western Kansas. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1236 PM CDT Mon Sep 28 2020 Widespread VFR flight category will continue through the period as northwest flow will persist. Prevailing wind direction will remain out of the northwest through the TAF period as well. Wind speeds will be strongest through the first 6 hours of this TAF period at 18 to 22 knots sustained. Gusts will be in the 30 to 35 knot range at times this afternoon. Wind speeds tonight will be less than 12 knots with winds expected to be 10 to 15 knots during the day Tuesday. && .FIRE WEATHER... Issued at 334 PM CDT Mon Sep 28 2020 This afternoon, we have been monitoring hourly relative humidity values, as they were falling into the upper teens percent across a few stations with temperatures warming to around 70. Northwest winds of 20 to 25 mph, gusting to 35 mph at times have certainly resulted in borderline Red Flag conditions. For Tuesday, we expect the afternoon relative humidity to fall to 14 to 17 percent as warmer and drier conditions develop vs. today. That said, the west- northwest winds will be weaker and are not expected to reach Red Flag criteria for 3 or more hours. This forecast may change, however, and the next forecast update later on tonight will need to watch this potential closely for Critical Fire Weather development and possible Red Flag issuance. && .PRELIMINARY POINT TEMPS/POPS... DDC 39 78 48 85 / 0 0 0 0 GCK 37 77 45 83 / 0 0 0 0 EHA 38 78 46 85 / 0 0 0 0 LBL 38 78 45 86 / 0 0 0 0 HYS 40 77 48 81 / 0 0 0 0 P28 42 76 50 85 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 2 AM to 8 AM MDT Tuesday for KSZ061. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Umscheid FIRE WEATHER...Umscheid
Hazardous weather outlook, Sep 28, 3:14 AM MDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 414 AM CDT Mon Sep 28 2020 KSZ030-031-043>046-061>066-074>081-084>090-290915- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 414 AM CDT Mon Sep 28 2020 /314 AM MDT Mon Sep 28 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- The wind will pick up out of the north to northwest today at 25-35 mph with gusts over 40. Relative humidity values will fall to around 17-20% by afternoon. There will be a fire weather risk mainly driven by the wind for this afternoon. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Frost Advisories in Kansas, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.